MAUDE Adverse Event Report: STRYKER GMBH T2 - GUIDE WIRE, BALL-TIPPED, STERILE D3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH T2 - GUIDE WIRE, BALL-TIPPED, STERILE D3X1000 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060085S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
The customer reported that: "27-year-old patient admitted to the emergency room for intramedullary nailing due to a fracture of the left tibia.During the reaming process, the guide rod became damaged and began to chip away at the tibial shaft." removal of the guide rod and replacement with a new rod (different batch).No consequences, no metal residue visually present in the surgical site.
 
Additional Manufacturer Narrative
Please note the correction to d9 as the device was not returned for evaluation.Please also note the correction to h6 device code.The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description
The customer reported that : "27-year-old patient admitted to the emergency room for intramedullary nailing due to a fracture of the left tibia.During the reaming process, the guide rod became damaged and began to chip away at the tibial shaft." removal of the guide rod and replacement with a new rod (different batch).No consequences, no metal residue visually present in the surgical site.
 
Additional Manufacturer Narrative
Please note the corrections to d9, h6 method, h6 results and h6 conclusion codes.The reported event of chipped away material could be confirmed since the device returned was found to be obviously damaged.Detailed inspection revealed an evident bent guide wire and a significantly damaged surface.The wire presents chipped away material.This accumulation of material proved to be compacted and displaced, and scratches and grooves were visible in the immediate vicinity of the surface, which appeared to be circumferential.The root cause was already given with the event description ¿during the reaming process, the guide rod became damaged and began to chip away.The labelling clearly points out ¿only use an instrument for its intended purpose.Improper use of instruments might lead to loss in function or usage¿ always treat the instrument carefully to avoid surface damage or alterations to the geometry¿ based on above the event was caused by improper handling during procedure.In case of intended use such damage would not have occurred.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In case substantive information will become available in future that suggests otherwise we reserve the right to reopen the case.
 
Event or Problem Description

Brand Name
T2 - GUIDE WIRE, BALL-TIPPED, STERILE D3X1000 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22571004
Report Number0008031020-2025-01298
Device Sequence Number14432169
Product Code LXH
UDI-Device Identifier04546540195937
UDI-Public(01)04546540195937(17)291231(10)K0FCC18
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060085S
Device Lot NumberK0FCC18
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer09/17/2025
10/29/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date10/15/2025
11/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age27 YR
Patient SexUnknown